Alert archive / Montana / Blizzard Warnings in 2006
Blizzard Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this blizzard warning at Nov 29, 2006, 2:58 PM MST. It took effect at Nov 29, 2006, 4:30 PM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2006, 2:58 PM MST (21:58 UTC)
- In effect from
- Nov 29, 2006, 4:30 PM MST
- Expired
- Nov 30, 2006, 2:49 PM MST
- In force
- 22 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 292158 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 258 PM MST WED NOV 29 2006 MTZ009-048-301315- /O.NEW.KTFX.BZ.W.0002.061130T0900Z-061201T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 258 PM MST WED NOV 29 2006 ...BLIZZARD WARNING IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY. A VERY MOIST WEATHER SYSTEM WILL APPROACH THE ROCKY MOUNTAIN FRONT TONIGHT. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH THURSDAY AFTERNOON. ACCUMULATING SNOW WILL ACCOMPANY THIS WEATHER SYSTEM. A COMBINATION OF SNOW AND STRONG GUSTY WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A MILE AND CAUSE AREAS OF BLOWING AND DRIFTING SNOW. ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM 10 BELOW TO 25 DEGREES BELOW ZERO. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ MTZ010>013-044>046-049-050-301315- /O.NEW.KTFX.BS.Y.0002.061130T1200Z-061201T0600Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD 258 PM MST WED NOV 29 2006 ...BLOWING SNOW ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY. A STRONG WEATHER SYSTEM WILL MOVE THROUGH THE ROCKY MOUNTAIN FRONT TONIGHT AND THROUGH NORTH CENTRAL AND CENTRAL MONTANA THURSDAY. SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CAUSE AREAS OF BLOWING SNOW THURSDAY AND THURSDAY NIGHT. ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO 20 DEGREES BELOW ZERO. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
5 follow-up statements
000 WWUS45 KTFX 292330 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 430 PM MST WED NOV 29 2006 MTZ009-048-300730- /O.EXT.KTFX.BZ.W.0002.061129T2330Z-061201T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 430 PM MST WED NOV 29 2006 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 PM MST THURSDAY... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 PM MST THURSDAY. A VERY MOIST WEATHER SYSTEM WILL APPROACH THE ROCKY MOUNTAIN FRONT TONIGHT. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH THURSDAY AFTERNOON. ACCUMULATING SNOW WILL ACCOMPANY THIS WEATHER SYSTEM. A COMBINATION OF SNOW AND STRONG GUSTY WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A MILE AND CAUSE AREAS OF BLOWING AND DRIFTING SNOW. ADDITIONALLY...WIND CHILL READINGS WILL RANGE FROM 10 BELOW TO 25 BELOW ZERO. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ MTZ010>013-044>046-049-050-300730- /O.CON.KTFX.BS.Y.0002.061130T1200Z-061201T0600Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD 430 PM MST WED NOV 29 2006 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY... A BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY. A STRONG WEATHER SYSTEM WILL MOVE THROUGH THE ROCKY MOUNTAIN FRONT TONIGHT AND THROUGH NORTH CENTRAL AND CENTRAL MONTANA THURSDAY. SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CAUSE AREAS OF BLOWING SNOW THURSDAY AND THURSDAY NIGHT. ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO 20 DEGREES BELOW ZERO. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS45 KTFX 300658 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1158 PM MST WED NOV 29 2006 MTZ009-048-301800- /O.CON.KTFX.BZ.W.0002.000000T0000Z-061201T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1158 PM MST WED NOV 29 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED THIS MORNING ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH THURSDAY AFTERNOON. ACCUMULATING SNOW WILL ACCOMPANY THIS WEATHER SYSTEM. A COMBINATION OF SNOW AND STRONG GUSTY WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A MILE AND CAUSE AREAS OF BLOWING AND DRIFTING SNOW. ADDITIONALLY...WIND CHILL READINGS WILL RANGE FROM 10 BELOW TO 25 BELOW ZERO. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ MTZ010>013-044>046-049-050-301800- /O.CON.KTFX.BS.Y.0002.061130T1200Z-061201T0600Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD 1158 PM MST WED NOV 29 2006 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY... A BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY. SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CAUSE AREAS OF BLOWING SNOW THURSDAY AND THURSDAY NIGHT. ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO 20 DEGREES BELOW ZERO. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS45 KTFX 301425 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 725 AM MST THU NOV 30 2006 MTZ009-048-302230- /O.CON.KTFX.BZ.W.0002.000000T0000Z-061201T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 725 AM MST THU NOV 30 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED THIS MORNING ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH THURSDAY AFTERNOON. ACCUMULATING SNOW WILL ACCOMPANY THIS WEATHER SYSTEM. A COMBINATION OF SNOW AND STRONG GUSTY WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A MILE AND CAUSE AREAS OF BLOWING AND DRIFTING SNOW. ADDITIONALLY...WIND CHILL READINGS WILL RANGE FROM 10 BELOW TO 25 BELOW ZERO. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ MTZ047-302230- /O.EXA.KTFX.BS.Y.0002.000000T0000Z-061201T0600Z/ BLAINE- INCLUDING THE CITY OF...CHINOOK 725 AM MST THU NOV 30 2006 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CAUSE AREAS OF BLOWING SNOW TODAY AND TONIGHT. ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO 20 DEGREES BELOW ZERO. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ010>013-044>046-049-050-302230- /O.CON.KTFX.BS.Y.0002.000000T0000Z-061201T0600Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD 725 AM MST THU NOV 30 2006 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CAUSE AREAS OF BLOWING SNOW TODAY INTO TONIGHT. ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO 20 DEGREES BELOW ZERO. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS45 KTFX 301438 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 740 AM MST THU NOV 30 2006 MTZ009-048-302230- /O.CON.KTFX.BZ.W.0002.000000T0000Z-061201T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 740 AM MST THU NOV 30 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED THIS MORNING ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH THURSDAY AFTERNOON. ACCUMULATING SNOW WILL ACCOMPANY THIS WEATHER SYSTEM. A COMBINATION OF SNOW AND STRONG GUSTY WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A MILE AND CAUSE AREAS OF BLOWING AND DRIFTING SNOW. ADDITIONALLY...WIND CHILL READINGS WILL RANGE FROM 10 BELOW TO 25 BELOW ZERO. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ MTZ047-302230- /O.EXA.KTFX.BS.Y.0002.000000T0000Z-061201T0600Z/ BLAINE- INCLUDING THE CITY OF...CHINOOK 740 AM MST THU NOV 30 2006 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CAUSE AREAS OF BLOWING SNOW TODAY AND TONIGHT. ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO 20 DEGREES BELOW ZERO. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ010>013-044>046-049-050-302230- /O.CON.KTFX.BS.Y.0002.000000T0000Z-061201T0600Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD 740 AM MST THU NOV 30 2006 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CAUSE AREAS OF BLOWING SNOW TODAY INTO TONIGHT. ADDITIONALLY...WIND CHILL VALUES WILL RANGE FROM ZERO TO 20 DEGREES BELOW ZERO. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS45 KTFX 302149 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 249 PM MST THU NOV 30 2006 MTZ009-048-302300- /O.CAN.KTFX.BZ.W.0002.000000T0000Z-061201T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 249 PM MST THU NOV 30 2006 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE BLIZZARD WARNING. WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THIS AFTERNOON AND DECREASE TO GUSTS TO 35 MPH TONIGHT. AREAS OF SNOW AND BLOWING SNOW WILL CONTINUE THIS AFTERNOON AND TONIGHT. HOWEVER...VISIBILITY WILL BE GREATER THAN ONE QUARTER OF A MILE. THEREFORE...THE BLIZZARD WARNING HAS BEEN CANCELLED. $$ MTZ010>013-044>047-049-050-302300- /O.CAN.KTFX.BS.Y.0002.000000T0000Z-061201T0600Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS... FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD... STANFORD 249 PM MST THU NOV 30 2006 ...BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE BLOWING SNOW ADVISORY. WEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 40 MPH THIS AFTERNOON WILL DECREASE OVERNIGHT. LOCAL AREAS OF BLOWING SNOW WILL CONTINUE OVERNIGHT. HOWEVER...WITH DECREASING WINDS OCCURRING...THE BLOWING SNOW ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Nov 29, 2:38 PM MST, 20 minutes earlier.
Area forecast discussion, Nov 29, 2:38 PM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MST WED NOV 29 2006 .DISCUSSION... TONIGHT THROUGH FRIDAY...UPPER RIDGE WILL MOVE OVER THE FORECAST AREA TONIGHT FOR GENERALLY DRY WEATHER. AN EXCEPTION WILL BE OVER THE ROCKY MOUNTAIN FRONT WHERE MOISTURE WILL INCREASE AHEAD OF A PACIFIC SHORTWAVE. THIS SHORTWAVE WILL MOVE SOUTHEAST THROUGH THE FORECAST AREA ON FRIDAY AND WILL BE FOLLOWED BY OTHER WEAK SHORTWAVES. A STRONGER SHORTWAVE WILL MOVE INTO THE NORTHERN ZONES LATE FRIDAY AFTERNOON. AS FOR THE HIGHLIGHTS WILL UPGRADE THE HIGH WIND WARNING TO A BLIZZARD WARNING FOR THE ROCKY MOUNTAIN FRONT DUE TO A COMBINATION OF HIGH WINDS/BLOWING SNOW/AND SNOW. GUSTY WINDS WILL ALSO SPREAD EAST OVER THE PLAINS ON FRIDAY AND WITH TEMPERATURES EXPECTED TO REMAIN BELOW FREEZING AND RECENT SNOWFALL EXPECT SOME BLOWING SNOW SO WILL ISSUE AN ADVISORY FOR THAT. HAVE BACKED OFF ON THE THREAT OF PRECIPITATION ALONG THE EAST SLOPES FOR THURSDAY INTO EARLY FRIDAY DUE TO DOWNSLOPE WINDS. THESE WINDS TURN TO THE NW ON FRIDAY WHICH IS UPSLOPE FOR CENTRAL MT. HAVE THEREFORE INCREASED POPS FOR THAT AREA DUE TO ABOVE AND ALSO A LESS STABLE AIRMASS AND INCREASED MOISTURE. THE SW VALLEYS WILL SEE A SLIGHT CHANCE TO CHANCE OF SNOW LATER THURSDAY INTO FRIDAY DUE TO A MOIST FLOW AND EMBEDDED WEAK SHORTWAVES. BLANK FRIDAY NIGHT THROUGH WEDNESDAY...MODIFIED ARCTIC AIR WILL SETTLE OVER NORTH CENTRAL MONTANA FRIDAY EVENING. WILL SEE A SLIGHT CHANCE OF SNOW CONTINUE THROUGH THE EVENING OVER THE SOUTHERN TWO-THIRDS OF THE AREA. BEST CHANCE FOR SNOW WILL BE OVER THE MOUNTAINS OF CENTRAL MONTANA...WHERE NORTHERLY FLOW AT THE SURFACE AND ALOFT WILL BRING FAVORABLE CONDITIONS FOR UPSLOPE SNOW. A SURFACE HIGH PRESSURE SYSTEM SLIDES SOUTH SATURDAY EVENING ENDING THE THREAT OF SNOW. TEMPERATURES WILL BEGIN TO RISE SUNDAY AS DOWNSLOPE WINDS DEVELOP...PUSHING THE ARCTIC AIR EAST. FOR MONDAY THROUGH WEDNESDAY...MODELS HAVE BEEN VERY INCONSISTENT. HALF OF THE TIME IT APPEARS THE ARCTIC WILL SURGE SOUTH AGAIN BRINGING ANOTHER ROUND OF COLD AND SNOW. THE OTHER HALF OF THE TIME MODELS ARE SHOWING THE ARCTIC AIR SLIDING INTO THE CENTRAL U.S. LEAVING A MILD WESTERLY FLOW OVER THE AREA. WILL HOLD OFF FROM MAKING ANY MAJOR CHANGES TO THIS PERIOD UNTIL MODELS START SHOWING A CONSISTENT REASON FOR CHANGE. MEIER .AVIATION... UPDATED 1714Z. AN UPPER LEVEL RIDGE WILL MOVE OVER THE AREA THIS AFTERNOON RESULTING IN MOSTLY CLEAR SKIES THROUGH 06Z. A FEW MID LEVEL CLOUDS WILL LINGER OVER THE VALLEYS OF SOUTHWEST MONTANA THROUGH 00Z. AN UPPER LEVEL DISTURBANCE WILL BRING HIGH CLOUDS AND WINDY CONDITIONS AFTER 06Z TO NORTH CENTRAL MONTANA. MEIER && .PRELIMINARY POINT TEMPS/POPS... GTF 6 29 16 25 / 0 10 10 40 CTB 0 27 12 19 / 0 10 10 20 HLN -5 22 10 24 / 0 20 20 20 BZN -11 22 8 25 / 0 20 20 30 WEY -19 19 1 24 / 0 10 30 30 DLN -3 25 11 27 / 0 30 20 30 HVR -6 25 6 17 / 0 20 10 20 LWT -1 29 12 23 / 0 20 10 40 && .TFX WATCHES/WARNINGS/ADVISORIES... BLOWING SNOW ADVISORY FROM 5 AM TO 11 PM MST THURSDAY FOR MTZ010>013-044>046-049-050. BLIZZARD WARNING FROM 2 AM TO 5 PM MST THURSDAY FOR MTZ009-048. && SHORT TERM...BLANK LONG TERM...MEIER AVIATION...MEIER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 29, 4:09 AM MST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 409 AM MST WED NOV 29 2006 MTZ009-048-301115- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 409 AM MST WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WARNING CONTINUES THROUGH THURSDAY FOR THE ROCKY MOUNTAIN FRONT. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010-011-013-044-045-047-050-051-301115- EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-JUDITH BASIN- FERGUS- 409 AM MST WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING FOR PORTIONS OF NORTH CENTRAL MONTANA. GUSTY WEST WINDS WILL CONTINUE AT 10 TO 20 MPH THROUGH THIS MORNING. THE BRISK WINDS IN COMBINATION WITH VERY COLD TEMPERATURES WILL PRODUCE WIND CHILL READINGS FROM 20 BELOW ZERO TO 40 BELOW ZERO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-012-014-015-046-049-052>055-301115- BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- EASTERN PONDERA-EASTERN TETON-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 409 AM MST WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:05 AM MST | High Wind Warning | TFX | 10 hr | |
| Nov 29, 2:58 PM MST | Blowing Snow Advisory | TFX | 24 hr |
Nearby
Blizzard Warnings in Montana, 2006Every blizzard warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.